Alert archive / West Virginia / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 5, 2007, 8:40 PM EDT for Tucker County, West Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2007, 8:40 PM EDT (00:40 UTC)
- Expired
- Jul 5, 2007, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 162 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 9:45 PM EDT | FLASH FLOOD | 5 E Parsons, WV | BETWEEN PARSONS AND THOMAS...SEVERAL AREAS WHERE 4 INCH ROCKS ARE WASHED ACROSS RT 219. |
| Jul 5, 9:50 PM EDT | FLASH FLOOD | 8 E Parsons, WV | FLOODING ON RT 219...DEBRIS WASHED ONTO RT 219 BETWEEN THOMAS AND PRESTON CO. LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 060047
FFWPBZ
WVC093-060345-
/X.NEW.KPBZ.FF.W.0011.070706T0040Z-070706T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
840 PM EDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TUCKER COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 1145 PM EDT
* AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
REPEATED VERY HEAVY RAINFALL FROM THUNDERSTORMS MOVING ACROSS
NORTHERN TUCKER COUNTY. THE HEAVY RAINFALL IS EXPECTED TO
SPREAD INTO THE SOUTHERN PART OF TUCKER COUNTY DURING THE NEXT
HOUR. THE RAIN WILL BE HEAVY ENOUGH TO CAUSE FLASH FLOODING OF
STREAMS AND CREEKS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 3908 7975 3903 7940 3917 7934 3923 7962
3923 7978 3916 7982
$$1 follow-up statement
000
WGUS71 KPBZ 060238
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1027 PM EDT THU JUL 5 2007
WVC093-060345-
/X.CON.KPBZ.FF.W.0011.000000T0000Z-070706T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUCKER WV-
1027 PM EDT THU JUL 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
TUCKER COUNTY...
AT 1015 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
FLOODING CONTINUES ALONG SECTIONS OF ROUTE 219 BETWEEN PARSONS AND
THOMAS AND ALSO ALONG ROUTE 219 JUST NORTH OF THOMAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT
GEORGE...PARSONS...HENDRICKS...THOMAS AND RED CREEK.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3905 7974 3900 7941 3917 7934 3923 7962
3923 7978 3916 7982
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:47 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 5, 6:47 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 647 PM EDT THU JUL 5 2007 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL CONTINUE SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT. AS THE FRONT MOVES SOUTHEAST FRIDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTERNOON. OTHERWISE THERE WILL BE A WARMING TREND THROUGH THE WEEKEND WITH NO RAIN EXPECTED SATURDAY AND SUNDAY. && .NEAR TERM /THROUGH FRIDAY/... UPDATE TO CANCEL SEVERE THUNDERSTORM WATCH OVER OUR FAR NORTHERN COUNTIES. THUNDERSTORMS WITH HEAVY RAINFALL CONTINUE TO TRAIN ACROSS THE SOUTHERN THIRD OF OUR FORECAST AREA. 2 SEPARATE AREAS OF CONCERN THIS EVENING AS FIRST CONVECTIVE COMPLEX MOVES SOUTHEAST TOWARD RIDGES WITH ADDITIONAL THUNDERSTORMS FIRING ALONG LAKE BOUNDARY ACROSS NRN CWA. EXPECT SOUTHERN CONVECTION TO CONTINUE TO THREATEN FLASH FLOODING WHILE SEVERE WATCH WILL REMAIN INTO EARLY EVENING IN THE FAR NORTH WITH WIND DAMAGE LOOKING TO BE MAIN THREAT. WITH SUNSET ALL STORMS WILL WEAKEN BUT EXPECT A CHANCE OVERNIGHT AS MAIN FRONT WITH LOWER DEW POINTS APPROACHES. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/... AS COLD FRONT SHIFTS EAST REGION WILL BE IN NORTHWEST FLOW ALOFT WITH SOME COLD ADVECTION. WILL LEAVE A SLIGHT CHANCE FOR AN AFTERNOON STORM FRIDAY OTHERWISE HIGH PRESSURE WILL BUILD IN WITH WARMING TEMPERATURES SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... WESTERLY FLOW AND HIGH PRESSURE WILL BRING QUITE WARM TEMPERATURES SUNDAY INTO MONDAY. COLD FRONT APPROACHING LATE MONDAY WITH BE WAVERING ACROSS REGION TUESDAY THROUGH THURSDAY WITH A DAILY CHANCE OF SHOWERS AND STORMS. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... MVFR SHOWERS AND CIGS GENERALLY SOUTH OF KPIT THIS EVENING WITH SCATTERED MVFR THUNDERSTORMS NORTH OF KPIT. COLD FRONT WILL APPROACH TOWARD DAYBREAK WITH WINDS TURNING NORTHWEST AND GENERAL VFR CIGS INTO FRIDAY. WITH COLD ADVECTION ALOFT A SLIGHT CHANCE FOR AN AFTERNOON THUNDERSTORM OTHERWISE VFR EXPECTED. IN THE EXTENDED VFR CONDITIONS SATURDAY INTO MONDAY...THEN A WAVY FRONT MONDAY NIGHT INTO TUESDAY WITH BRING A CHC OF MVFR THUNDER. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 5, 4:27 AM EDT, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 427 AM EDT THU JUL 5 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-060830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 427 AM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS NO SEVERE WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Jul 5, 4:08 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
408 PM EDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG SANDY LAKE 41.35N 80.08W
07/05/2007 MERCER PA EMERGENCY MNGR
TREES REPORTED DOWN IN THE SANDY CREEK AND STONEBORO
AREA.
&&
JDSpecial weather statement, Jul 5, 5:44 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 544 PM EDT THU JUL 5 2007 OHZ057-058-068-052245- GUERNSEY OH-MUSKINGUM OH-NOBLE OH- 544 PM EDT THU JUL 5 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... NOBLE...MUSKINGUM AND GUERNSEY... AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES NORTHWEST OF CUMBERLAND... MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BELLE VALLEY...CALDWELL...CUMBERLAND...HIGH HILL...SARAHSVILLE... SENECA LAKE PARK...SENECAVILLE...SUMMERFIELD AND WOLF RUN STATE PARK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jul 5, 6:10 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
610 PM EDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD FAIRMONT 39.48N 80.15W
07/05/2007 MARION WV EMERGENCY MNGR
WIDESPREAD FLOODING IN THE FAIRMONT AND BELVIEW AREA. MUD
SLIDES ON PENNSYLVANIA AVENUE.
&&
JDSpecial weather statement, Jul 5, 6:28 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 628 PM EDT THU JUL 5 2007 OHZ057-058-068-052330- GUERNSEY OH-MUSKINGUM OH-NOBLE OH- 628 PM EDT THU JUL 5 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... NOBLE...MUSKINGUM AND GUERNSEY... AT 627 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES WEST OF DUNCAN FALLS...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BELLE VALLEY...BLUE ROCK STATE PARK...CALDWELL...CANNELVILLE... CHANDLERSVILLE...CUMBERLAND...DUDLEY...PHILO...DUNCAN FALLS... HARRIETTSVILLE...HIGH HILL...RURALDALE...SARAHSVILLE...WOLF RUN STATE PARK AND ZANESVILLE MOTORISTS SHOULD BE ALERT FOR PONDED WATER AND RAPIDLY LOWERING VISIBILITIES IN HEAVY RAIN. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jul 5, 7:58 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
758 PM EDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 5 SSW TUNNELTON 39.33N 79.78W
07/05/2007 PRESTON WV COUNTY OFFICIAL
ROUTE 26 BLOCKED DUE TO WATER JUST NORTH OF FELLOWSVILLE.
&&
RSTAIRSLocal storm report, Jul 5, 8:37 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
837 PM EDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLOOD 7 SE ROWLESBURG 39.28N 79.58W
07/05/2007 PRESTON WV TRAINED SPOTTER
FLOODING AT THE JUNCTION OF ROUTE 219 AND 24. WOLF CREEK
OUT OF BANKS.
&&
PARRISHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:50 AM EDT | Dense Fog Advisory | PBZ | Brooke, Hancock, Marion, Marshall, Ohio, Wetzel | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.